MAUDE Adverse Event Report: PERFUSION SYSTEMS AFFINITY HFO W/TRILLIUM 511T; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS AFFINITY HFO W/TRILLIUM 511T; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 95215
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of an affinity nt oxygenator, the customer reported that the patient experience excessive blood loss due to a leak from the oxygenator.The patient was given a two bags of plasma infusion as treatment.The oxygenator was used to complete the procedure, to avoid stopping the cardiopulmonary bypass.The patient outcome was reported as alive-no injury.
 
Additional Manufacturer Narrative
Conclusion: the device was not returned for analysis and no pictures or video were provided to confirm the report.Without significant details or a device for analysis the device condition, use condition, or other contributing factors, the leak location and cause cannot be determined.The ifu contains warnings regarding leaks observed during priming and/or operation.The ifu also states: "the extracorporeal circuit must be continually monitored.Do not use the device if leaks are observed.A replacement oxygenator should be readily available during perfusion.Discussions regarding oxygenator leaks with the office of medical affairs, determined that the leak rate from known leak sources would not typically warrant a transfusion.It is unknown why the customer chose to continue using the device for the duration of the procedure.Trends for issues with this product are monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AFFINITY HFO W/TRILLIUM 511T
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key12301344
Report Number2184009-2021-00065
Device Sequence Number3668705
Product Code DTZ
UDI-Device Identifier00613994375636
UDI-Public00613994375636
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model Number95215
Device Catalogue Number95215
Device Lot Number13366463
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient Weight50